Hail, Lawrence
- When
- October 23, 6:49 AM CST
- Where
- Lawrence County, Halltown
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.200, -93.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Oct 23, 2:33 AM CST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT MON OCT 22 2001 FORECAST PROBLEMS CONCERN CHANCES OF SEVERE WEATHER AND PRECIPITATION TODAY AND TONIGHT...THEN TEMPERATURES. LINE OF CONVECTION DEVELOPED ALONG WEAKENING FRONT OVER NORTHERN MO YESTERDAY EVENING AND CONTINUE INTO NE AND CNTRL MO OVERNIGHT...JUST NORTH OF THE FORECAST AREA. WILL HAVE TO SEE IF CONVECTION CAN GET GOING OVER SOUTHERN MO THIS MORNING AHEAD OF SHORT WAVE MOVING INTO THE CENTRAL PLAINS. LOW LEVEL MOISTURE AXIS MOVING INTO SW MO ATTM... 50 KT JET ON KSGF VAD WIND PROFILE AT 4K FT...AND JET STREAK AHEAD OF THE SHORTWAVE TO ENHANCE LIFT. CAPES JUST OFF THE SFC ARE AROUND 2000 J/KG ON ETA SGF SOUNDING. LINE HINTS AT TRYING TO FILL IN FROM NE OK TO CNTRL MO ATTM. MAIN FACTORS AGAINST DEVELOPMENT ARE CAPPING AND WEAKENING OF LOW LEVEL FORCING AS JET VEERS AND CONVERGENCE/MOISTURE CONVERGENCE DIMINISHES. WILL KEEP 40 POPS IN SOUTHERN MO FOR FIRST PERIOD AND NOT GET TOO FANCY WITH TIMING... PARTICULARLY IF WE CAN REDEVELOPMENT MIDDAY AND THIS AFTERNOON IN RIGHT ENTRANCE REGION OF EXITING JET STREAK. SIGNIFICANT CIN AND THE LACK OF ANY ORGANIZED BOUNDARIES MIGHT MAKE THIS DIFFICULT. STRONG COLD FRONT STILL PROGGED TO MOVE THROUGH THE AREA EARLY WEDNESDAY. FRONT WONT HAVE MUCH MOISTURE TO WORK WITH AS IT ENTERS WESTERN COUNTIES...BUT STARTS TO TAP INTO DEEPER MOISTURE AS IT MOVES INTO EASTERN MO. WILL LEAVE POPS OUT FOR WESTERN HALF OF THE CWA WEDNESDAY MORNING AND WILL KEEP CHANCE POPS FOR EASTERN COUNTIES THROUGH MIDDAY. COLD AIR WILL WORK ITS WAY INTO THE REGION AND KEEP TEMPERATURES BELOW NORMAL THROUGH THE WEEKEND AS LONG WAVE TROUGH BECOMES BRIEFLY ANCHORED OVER THE GREAT LAKES AND UPPER MIDWEST AS A SHORTWAVE RIDES DOWN THE WESTERN SIDE OF THE LONGWAVE OVER THE WEEKEND. TEMPERATURES SHOULD MODERATE STARTING MONDAY AS 5H TROUGH MOVES EAST. PRELIMINARY CCF: FCSTID = 26/DSA SGF 76 57 68 42 / 40 30 10 10 JLN 79 55 66 42 / 40 30 10 10 UNO 74 62 71 40 / 40 30 30 10 VIH 77 59 65 39 / 30 10 30 10 .SGF... MO...NONE. KS...NONE.
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT TUE OCT 23 2001 SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS ALONG AND SOUTH OF THE INTERSTATE 44 CORRIDOR THIS MORNING. ISOLATED SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY OVER EXTREME SOUTHWEST MISSOURI.... MAINLY WEST AND SOUTHWEST OF SPRINGFIELD. THE MAIN THREAT WILL BE LOCALIZED AREAS OF LARGE HAIL AND DAMAGING WINDS. SCATTERED STORMS MAY REINTENSIFY OR REDVELOP OVER CENTRAL AND SOUTHERN MISSOURI EARLY THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. ONCE AGAIN...THE MAIN STORM THREATS WILL BE LOCALIZED HAIL AND DAMAGING WINDS. ALTHOUGH THE SEVERE WEATHER THREAT IS NOT EXPECTED TO BE WIDESPREAD...SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR WEATHER CONDITIONS TODAY. ANOTHER HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT AROUND 1 PM. .EXTENDED OUTLOOK... A STRONG COLD FRONT WILL MOVE THROUGH THE REGION EARLY WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT THROUGH MIDDAY...MAINLY OVER SOUTH CENTRAL MISSOURI. THIS WILL USHER IN UNSEASONABLY COLD AIR WITH LATE NIGHT AND EARLY MORNING TEMPERATURES POSSIBLY DROPPING TO AT OR BELOW FREEZING FRIDAY THROUGH SUNDAY.
The Springfield radar (KSGF), 21 km away, was scanning. The volume nearest the first event began at 12:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, October 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5271126.